Hey y'all! Mandy here. I am now having to look after both of my parents as they've entered a new phase of their lives. Both have a lot of health issues yet very different they're very different.
My dad has dealt with high blood pressure for most of my life. He is 74 and retired from the Air Force. He served in Vietnam and has been told that his unusual blood pressure is a result of Agent Orange which was used over there. Though he takes a lot of meds, his blood pressure is uncontrollable. It is all over the place. One day way too high (at stroke level) and then the next day it's way too low (where he has to be very careful because he could pass out). Now, I know that my understanding of this medicine is minimal. I don't have a scientific brain. But I do try to understand. So, if I say something that doesn't make sense, please forgive me. I'm trying! And, I've been struggling. I must mention that though I have the best dad in the world, he is very head strong. He's also pretty hyper in nature. Also, he hates me asking about his health. Now, I, on the other hand happen to be timid in nature. So, I've been trying to learn how to be assertive. It's hard. Lol, I have plenty of my own issues. Trying to put all of that aside so that I can take as good of care of both my parents, though I feel I'm really falling short these days.
I don't know... I'm probably typing too much? I haven't even asked a question yet.
I'm wondering if anyone is on the same meds as him and if so, about the dosage? Okay, so here goes.
He takes the following: Amlodipine (Norvasc), Carvedilol (Coreg), Clonazepam, Clonidine, Ezetimibe (Zetia), Gabapentin, Isosorbide Mononitrate (Imdur), Mybetriq, Nitroglycerin (as needed), Omeprazole (Prilosec), Prazosin, and Sertraline. He also takes baby aspirin, vitamin d, stool softeners, Benadryl, Flonase, and Tessalon. He also has pretty bad angina most nights due to myocardial bridge (if I understand correctly?). The meds that make an impact, both good and bad, are Carvedilol, Clonidine, and Imdur. He had a huge scare last year with him mixing up medicines. Basically, he overdosed because he was on so many different ones that he wasn't even sure anymore which ones he was supposed to be taking. There had been so many changes to which meds and how much of each. When I went behind him trying to figure out what had actually happened, it's scary. He had 2 major meds that were identical to the naked eye. You had to read the numbers on the pills to find out which was which. And the bottles didn't even have the correct pills in them? He had been complaining that he was having trouble with his vision. Now it's understandable. What's weird is that now that I'm in charge of his meds, he's been doing a little better. He was actually on a good bit more meds before. When he went to the hospital, they had him only take the bare minimum. After that, things got added back little by little.
Oh my goodness, I don't know if I'm doing this forum thing right, lol! Sorry if I've made a mess of this!
I don't know if anyone has any insight or suggestions for me?
The main question I have is about the Clonodine. This one and the Imdur seem to be the ones that affect him the most. The clonodine brings his bp down drastically which is good when that's needed, but it usually makes him feel worse. He takes it twice a day. Is this normal? Once being in the morning and the next at noon. Most of his meds are taken early evening. Well, I can be more specific if needed. Sorry that I've probably given way too much info? If you've read all of this, I thank you for your patience with me! I do look forward to seeing if anyone has any input. Now, I will say this... despite any suggestions made, implementing things are not so easy. Anyways, thank you!!!